Bilateral Pulmonary Thromboembolism After Moderna Vaccination in a Healthy Candidate

Authors

  • SMAA Mamun Senior Consultant, Department of Respiratory Medicine, Evercare Hospital, Dhaka, Bangladesh
  • S Sharkar Consultant, Department of Respiratory Medicine, BRB Hospital Dhaka, Bangladesh
  • Saika Shaheed Associate Professor, Department of Gynae & Obs., Dhaka Central International Medical College, Dhaka, Bangladesh

DOI:

https://doi.org/10.3329/bjm.v33i2.59296

Keywords:

Pulmonary Thromboembolism, COVID-19, Moderna vaccination

Abstract

Vaccination against severe acute respiratory syndrome corona virus 2 (SARS-CoV-2), the causative agent of corona virus Disease 2019 (COVID-19) is a critical strategy to overcome the COVID-19 pandemic. Multiple SARS-CoV-2 vaccines have been developed in a rapid timeframe to combat the pandemic. As with any other medication, there have been adverse effects associated with the use of vaccines ranging from mild symptoms to life threatening side effects that have led to mortality. One of the more serious adverse effects associated with a number of vaccines such as those produced by AstraZeneca/Oxford and Pfizer BioN-tech is a phenomenon known as vaccine-induced immune thrombotic thrombocytopenia leading to thrombosis and embolism. Our case report highlights bilateral pulmonary embolism, one week after the second dose of the COVID-19 mRNA vaccine (Moderna) in a healthy newly married young women.

Bangladesh J Medicine 2022; 33: 213-219

Downloads

Download data is not yet available.
Abstract
11
PDF
5

Downloads

Published

2022-04-27

How to Cite

Mamun, S., Sharkar, S. ., & Shaheed, S. . (2022). Bilateral Pulmonary Thromboembolism After Moderna Vaccination in a Healthy Candidate. Bangladesh Journal of Medicine, 33(2), 213–219. https://doi.org/10.3329/bjm.v33i2.59296

Issue

Section

Case Reports